Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 42, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 28, 2009, 1:38 PM CDT for Cole County, Missouri. It took effect at Mar 29, 2009, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 1:38 PM CDT (18:38 UTC)
- In effect from
- Mar 29, 2009, 7:00 PM CDT
- Expired
- Mar 29, 2009, 8:47 AM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 16.62 ft at Mar 29, 2009, 2:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 281838
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
138 PM CDT SAT MAR 28 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE MOREAU RIVER NEAR JEFFERSON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS BASED ON HEAVY RAINFALL.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC051-291838-
/O.NEW.KLSX.FL.W.0042.090329T0952Z-090331T0909Z/
/JCMM7.1.ER.090329T0952Z.090330T0000Z.090330T0909Z.NO/
138 PM CDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MOREAU RIVER NEAR JEFFERSON CITY.
* UNTIL THE MONDAY.
* AT 12:30 PM SATURDAY THE STAGE WAS 5.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
RISE TO NEAR 20.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 17.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/29 03/30 03/31 04/01 04/02
MOREAU RIVER
JEFFERSON CITY 17 5.50 18.1 15.2 7.9 5.2 4.02 follow-up statements
000
WGUS83 KLSX 282342
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT SAT MAR 28 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
CENTRAL MISSOURI...
MOREAU RIVER NEAR JEFFERSON CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.NEARLY ONE INCH OF RAIN HAS FALLEN ACROSS THE AREA DURING THE PAST
24 HOURS AND AN ADDITIONAL QUARTER TO ONE HALF INCH OF PRECIPIATION
IS EXPECTED THIS EVENING AND EARLY SUNDAY MORNING...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC051-292342-
/O.EXT.KLSX.FL.W.0042.090330T0000Z-090331T0000Z/
/JCMM7.1.ER.090330T0000Z.090330T0000Z.090330T0000Z.NO/
642 PM CDT SAT MAR 28 2009
THE FLOOD WARNING CONTINUES FOR
THE MOREAU RIVER NEAR JEFFERSON CITY
* FROM SUNDAY EVENING TO MONDAY MORNING.
* AT 5:30 PM SATURDAY THE STAGE WAS 7.1 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
SUNDAY EVENING.
* IMPACT...AT 17.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/29 03/30 03/31 04/01 04/02
MOREAU RIVER
JEFFERSON CITY 17 7.07 14.5 12.4 6.9 4.7 3.8000
WGUS83 KLSX 291347
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 AM CDT SUN MAR 29 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WILL BE THE LAST STATEMENT FOR THIS FLOODING EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC051-291417-
/O.CAN.KLSX.FL.W.0042.000000T0000Z-090331T0000Z/
/JCMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
847 AM CDT SUN MAR 29 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MOREAU RIVER NEAR JEFFERSON CITY.
* AT 8:30 AM SUNDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.0 FEET. THE
RIVER WILL FALL TO 8.4 FEET BY MONDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/30 03/31 04/01 04/02 04/03
MOREAU RIVER
JEFFERSON CITY 17 15.01 8.4 4.7 3.6 3.2 3.1What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 28, 12:55 PM CDT, 43 minutes earlier.
Area forecast discussion, Mar 28, 12:55 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 PM CDT SAT MAR 28 2009
.UPDATE...
/1250 PM CDT SAT MAR 28 2009/
HAVE ADJUSTED FORECAST JUST A BIT TO INCLUDE MENTION OF SLEET
OVER THE NWRN THIRD OF THE CWA. RECEIVED REPORTS IN THE LAST HOUR
FROM MEXICO AND JEFFERSON CITY OF SLEET...MOST LIKELY BECAUSE OF
LOCALIZED COOLING FROM THE ISOLATED CONVECTION. ALSO LOWERED POPS
IN THE SOUTH TO CHC WHERE DRY SLOT HAS WRAPPED INTO REGION ENDING
THE WIDESPREAD RAIN. INITIAL DEFORMATION ZONE IS SETTING UP A BIT
FARTHER NW THAN PREVIOUS THOUGHT...SO HAVE LOWERED INITAL SNOW
AMOUNTS THROUGH 00Z CONSIDERING THIS AND THE POTENTIAL FOR SLEET
VS. SNOW. ALSO SHOWED A SLOWER TRANISTION WITH SLEET MIXED IN
THROUGH MID EVENING OVER ERN MO/SWRN IL...WITH MAINLY SNOW AFTER
03Z EXCEPT IN THE FAR SRN AND ERN PARTS OF THE CWA. MAY ALSO BE
FREEZING RAIN AT TIMES BASED ON OBS SEEN OVER ERN KS/WRN MO.
NAM/GFS/LOCAL WRF ALL STILL POINT AT SECOND DEFORMATION ZONE
SETTING UP LATE THIS EVENING/OVERNIGHT FROM E CENTRAL MO INTO
CENTRL IL. HAVE UPPED AMOUNTS A BIT WITHIN THIS BAND BASED ON
STRENGTH OF FRONTOGENESIS/POTENTIAL FOR CONVECTION. 2-5 INCHES
STILL LOOKS GOOD FOR ADVISORY AREA...BUT CERTAINLY COULD SEE
HIGHER AMOUNTS CAUSED STRONGER MESOSCALE PROCESSES OR +TSSN.
BRITT
&&
.DISCUSSION...
/303 AM CDT SAT MAR 28 2009/
MODEL GUIDANCE CONVERGING ON DETAILS OF EARLY SPRING WINTER STORM
EVENT...WITH TWO DEFORMATION ZONES EXPECTED TO IMPACT THE FORECAST
AREA OVER THE NEXT 24 HOURS. ONLY MINOR TWEAKS WERE MADE TO THE
FORECAST TO ACCOUNT FOR A SLOWER CHANGEOVER TO SNOW AND SLIGHT NORTHWEST
DISPLACEMENT OF THE TWO SNOWBANDS.
FIRST SLUG OF WARM ADVECTION MOISTURE CONTINUES TO PUSH
NORTH...SATURATING THE ATMOSPHERE AND MAKING FOR A WET BEGINNING
TO THE WEEKEND FOR MOST LOCATIONS IN MISSOURI. DRY EASTERLY FLOW
ACROSS ILLINOIS HAS KEPT MOST LOCATIONS DRY...BUT THIS WILL SOON
CHANGE AS THE WARM CONVEYOR BELT BECOMES ESTABLISHED ACROSS THE
ENTIRE CWA WITH WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS
EXPECTED FOR MUCH OF THE MORNING HOURS.
DRY SLOT TO WORK ITS WAY NORTHEAST ALONG THE INTERSTATE 44
CORRIDOR IN MISSOURI THIS AFTERNOON WITH BEST PROBABILITIES OF
PRECIPITATION BECOMING FOCUSED NORTH OF THE DRY SLOT. 850MB WARM
WEDGE OF AIR WILL CONTINUE TO WRAP CYCLONICALLY ACROSS THE CWA FOR
MUCH OF THE DAY...KEEPING ALL PRECIPITATION LIQUID EXCEPT FOR FAR
NORTHWESTERN AREAS OF THE CWA WHERE MODEL SOUNDINGS SUGGEST A
CHANGE OVER TO SNOW DURING THE EARLY AFTERNOON AS ATMOSPHERE
DYNAMICALLY COOLS DUE TO STRONG SYNOPTIC AND MESOSCALE FORCING.
INTENSE SNOWFALL RATES OF MORE THAN 1 INCH PER HOUR ARE LIKELY TO
OCCUR IN THIS AREA DURING THE AFTERNOON AND EARLY EVENING WITH
LOCALLY UP TO 7 INCHES OF SNOWFALL EXPECTED.
TRANSITION TO SNOW WILL STEADILY MARCH ACROSS THE CWA LATE THIS
AFTERNOON AND THIS EVENING AS LOW PRESSURE SKIRTS JUST SOUTH OF
STL AND INTO THE OHIO RIVER VALLEY. AS THE UPPER TROF BECOMES
NEGATIVELY TILTED THE INITIAL DEFORMATION ZONE WILL DISSIPATE WITH
A NEW FOCUS ACROSS EASTERN MISSOURI AND WEST CENTRAL ILLINOIS.
STILL SOME UNCERTAINTY IN REGARD TO THE EXACT LOCATION OF THIS NEW
BAND...BUT EMPIRICAL METHODS WOULD SUGGEST A WARREN COUNTY
MISSOURI TO BROWN COUNTY ILLINOIS LINE WOULD BE THE BEST FIT AT
THE MOMENT.
HAVE DECIDED TO ISSUE A WINTER STORM WARNING FOR KNOX...LEWIS AND
SHELBY COUNTIES IN MISSOURI...WITH THE REMAINING WINTER STORM WATCH
COUNTIES BEING CONVERTED TO A WINTER WEATHER ADVISORY. THE SECOND
DEFORMATION ZONE CERTAINLY HAS THE POTENTIAL TO PRODUCE WARNING
CRITERIA SNOWFALL. WE WILL LIKELY HAVE TO NOWCAST THIS EVENT AS IT
UNFOLDS LATE THIS AFTERNOON AND EVENING...AND UPGRADE A PORTION OF
THE ADVISORY TO A WARNING AS RADAR AND OBSERVATIONS REVEAL THE
EXACT PLACEMENT OF THIS SECOND SNOWBAND.
CVKING
&&
.AVIATION...
/1234 PM CDT SAT MAR 28 2009/
FOR THE 18Z TAFS...IFR-LIFR CONDITIONS TO PERSIST THRU MAJORITY OF
TAF PERIOD. SURFACE LOW CENTERED OVER SOUTHERN MO WILL LIFT
NORTHEASTWARD THRU THE EVENING HOURS JUST SOUTH OF KSUS-KSTL.
HEAVY BAND OF RAIN ORIENTED ALONG AND NORTH OF A LINE FROM KCOU-
KSTL-KMVN WILL LIFT NORTHWARD RESULTING IN DETERIORATING
CONDITIONS OVER KUIN WHILE -SHRA AND LOWER CIGS AOA 500 FEET ARE
EXPECTED FOR KCOU-KSTL-KSUS OVER THE NEXT SEVERAL HOURS. AS LOW
EJECTS NORTHEASTWARD OVERNIGHT ANTICIPATE NORTHEASTERLY WINDS AT
PRESENT TO BEGIN BACKING OUT OF THE NORTHWEST...WITH GUSTS AROUND
20-30 MPH. A PERIOD OF RAIN TRANSITIONING TO MIX AND THEN TO ALL
SNOW IS EXPECTED BEFORE 23Z FOR KCOU...BY 2Z FOR KUIN...AND BY 4Z
FOR KSTL-KSUS. INTERMITTENT HEAVY SNOW IS POSSIBLE AS MENTIONED IN
TEMPO GROUPS..RESULTING IN SIGNIFICANTLY REDUCED VSBYS. BY MORNING
SURFACE LOW SHOULD PERSIST EASTWARD WITH LOW CIGS DISSIPATING
EARLIEST AT KCOU AND AT LATEST AT KSTL-KSUS.
SIPPRELL
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 AM CDT
SUNDAY FOR FRANKLIN-GASCONADE-LINCOLN-ST. CHARLES-ST. LOUIS-
ST. LOUIS CITY-WARREN.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM CDT
SUNDAY FOR AUDRAIN-BOONE-CALLAWAY-COLE-MARION-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-RALLS.
WINTER STORM WARNING UNTIL 4 AM CDT SUNDAY FOR KNOX-LEWIS-SHELBY.
IL...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 AM CDT
SUNDAY FOR BOND IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN
IL-MADISON IL-MONTGOMERY IL.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM CDT
SUNDAY FOR ADAMS IL-BROWN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Mar 28, 3:56 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 356 AM CDT SAT MAR 28 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 356 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN INTENSE EARLY SPRING STORM SYSTEM WILL BRING SNOW TO NORTHEAST AND CENTRAL MISSOURI THIS AFTERNOON AND EVENING. THE SNOW WILL SPREAD EAST TONIGHT ACROSS THE REMAINDER OF EASTERN MISSOURI AND WESTERN ILLINOIS. SIGNIFICANT SNOW ACCUMULATION IS EXPECTED ACROSS MUCH OF THE AREA. FOR FURTHER INFORMATION...PLEASE REFER TO THE WINTER WEATHER ADVISORY AND WINTER STORM WARNING PRODUCTS. A STRONG NORTH WIND WILL GUST TO 40 MPH THIS AFTERNOON AND THIS EVENING. WHEN COMBINED WITH THE HEAVY WET SNOWFLAKES...VISIBILITY WILL BE REDUCED BELOW ONE HALF MILE AT TIMES. RAINFALL AMOUNTS OF 1 TO 2 INCHES TODAY AND TONIGHT COULD CAUSE ADDITIONAL RISES ON AREA STREAMS AND RIVERS. MAJOR FLOODING IS OCCURRING ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAJOR FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. WE ALSO WOULD LIKE TO BE NOTIFIED WHEN THE RAIN CHANGES TO SNOW IN YOUR AREA. A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:31 AM CDT | Winter Storm Warning | LSX | Knox, Lewis, Shelby | 17 hr |
| Mar 28, 3:31 AM CDT | Winter Weather Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 18 more | 24 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.